Wednesday, May 5, 2010

floods in my basement, floods in my head

while not fully restored, my faith in doctors is, at the very least, touched up a little. shout out to dr.#2, whom i love.
after my lame visit to dr.#1 last week, i decided that doctors were for the birds and i was just going to go home and die because at least at home there wouldn't be some bushy-browed old lady bludgeoning my tonsils with a popsicle stick and yelling at me to "calm down, man!"
but monday i got a call from dr.#2's office because, for whatever reason, she wanted to see me. i still am not sure how that happened exactly, since last week when i called she wasn't taking any new patients and i've never even met her before. but i'm only telling you what happened, not why or how.
so anyways, she checked me out, thouroughly and gently, and gave me a diagnosis and some drugs. i wanted to buy her a condo in maui, i was so thankful.
i didn't, though.
...
...anyways.
guess what i have?
labrynthitis. doesn't that sound just thrilling?
it's not, really. it's just an inner-ear condition that makes you dizzy. there's liquid in my head where there's not supposed to be, and inflamed nerves and whatnot. and then you fall over.
i'm officially, medically, dizzy-in-the-head.
but the point is not that.
the point is that i got a prescription for this medicine that's supposed to keep me from being so dizzy and nauseous and exhausted all the time, and i was so pumped about it, but when i got it home and read the label i was, how you say, nonplussed.
it read, take as needed. will start to take effect within a few hours. possible side effects include dizziness, nausea, and fatigue.
i made a puzzled face at it.
so basically,
when you get dizzy, pop a pill. the dizzy spell will probably pass within the next two hours, but that's not the drug's fault. that's just because that's how it is. the medicine will kick in pretty much right after you're done being dizzy and make you dizzy all over again. you'll probably need to take another pill. have fun paying for more symptoms.
it's a cruel, expensive joke.
i have a mental image of a friend of mine at the fair three years ago, running towards me fresh off the tilt-a-whirl yelling, "i just puked all over myself! i have throw-up in my eyebrows! SUZY, I JUST HURLED IN SOMEONE'S SHOES!!!"
i've been feeling like that, lately. minus, i haven't puked in anyone's shoes lately.
anyways, i took my new drugs for a test drive today.
i can't tell if they're working or not. is this side-effect nausea, or just the regular stuff?

4 comments:

Alpha Monkey said...

I am very pleased you saw another doc no mater what universal cogs had to whirl to get you in there.

Also...Labyrinthitis sounds like a fun drinking game but not so much a way to go through your daily business. My dotty old dog has something called Vestibular Anomaly. Which is basically the spins all day every day. I am going to call it Labyrinthitis from now on...exotic!

lauren. said...

Suzy suzy suzy yay for your watery head! Yay for you! Yay for me! Yay for everyone named SUZY..or elena.....whhhhhatever..
I love you.
You are hilarious.

Cara said...

Hahahah, so I'm seriously heartbroken for you. I know just what that feels like because I can't tell if the nausea I'm feeling is from one thing, or another drug I'm on. UGHHHH.

I'm praying for you tonight. And just to let you know, I really hope you plan on blogging every single day now that I'm a follower. You're my alltime favorite blog to follow because you make me laugh so freaking much.

I like you Suzy.

xoxox

Chess said...

What an unfortunate, ugly, vicious cycle! You should probably just curl up on your bed and watch silly movies all day. I bet that's the cure! ;-)